MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX® BIVONA FLEXTEND¿ TTS¿ NEONATAL AND PEDIATRIC TRACHEOSTOMY TUBES; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. PORTEX® BIVONA FLEXTEND¿ TTS¿ NEONATAL AND PEDIATRIC TRACHEOSTOMY TUBES; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number 67SP035
Medical Device Problem Code Output Problem (3005)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/17/2018
Type of Reportable Event Malfunction
Event or Problem Description
Information was received that after a smiths medical tracheostomy tube had been placed, it was noted to be in the incorrect size.The intended size was 3.5 neonatal (34 mm), but the actual size was 3.5 pediatric (40mm).It was further noted that the box of the original tracheostomy tube had incorrect labeling from the manufacturer.Although the box is labeled "neonatal" it actually has the dimensions and product number of a pediatric tube.
 
Additional Manufacturer Narrative
Two photographs were returned for evaluation.Upon further investigation of the reported complaint, the label was able to be printed both with the neonatal format and pediatric part number.This confirms the reported customer complaint.The cause of issue was determined to be the manufacturer personnel.
 
Event or Problem Description
Additional information provided that patient is currently receiving care in the neonatal intensive care unit.The incident was reported to be resolved.

Brand Name
PORTEX® BIVONA FLEXTEND¿ TTS¿ NEONATAL AND PEDIATRIC TRACHEOSTOMY TUBES
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key8270158
Report Number3012307300-2019-00324
Device Sequence Number16470460
Product Code JOH
UDI-Device Identifier15021312000719
UDI-Public15021312000719
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number67SP035
Device Lot Number3272963
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/21/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/21/2018
Supplement Date Received by Manufacturer02/14/2019
03/18/2019
Initial Report FDA Received Date01/23/2019
Supplement Report FDA Received Date03/15/2019
04/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age1 MO
Patient Weight2